Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 612, NWS Jackson, MS

August 10, 2011Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2011, 5:01 PM CDT for Jones County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2011, 5:01 PM CDT (22:01 UTC)
Expired
Aug 10, 2011, 5:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:05 PM CDTTSTM WND DMG4 E Ellisville, MS7 TREES BLOWN DOWN AROUND THE PECAN GROVE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WUUS54 KJAN 102201
SVRJAN
MSC067-102245-
/O.NEW.KJAN.SV.W.0612.110810T2201Z-110810T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT WED AUG 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...

* UNTIL 545 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLISVILLE MOVING SOUTHEAST
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUCKERS CROSSING...MILL CREEK AND OVETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3157 8931 3173 8922 3174 8896 3172 8894
      3144 8894 3143 8915 3144 8932
TIME...MOT...LOC 2201Z 295DEG 13KT 3161 8917

$$

CME
2 follow-up statements
620 
WWUS54 KJAN 102220
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT WED AUG 10 2011

MSC067-102245-
/O.CON.KJAN.SV.W.0612.000000T0000Z-110810T2245Z/
JONES MS-
520 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN JONES COUNTY...

AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR TUCKERS CROSSING MOVING 
SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK AND OVETT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3143 8915 3144 8932 3155 8928 3166 8911
      3172 8894 3144 8894
TIME...MOT...LOC 2220Z 295DEG 13KT 3159 8907

$$

CME
807 
WWUS54 KJAN 102232
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT WED AUG 10 2011

MSC067-102245-
/O.CON.KJAN.SV.W.0612.000000T0000Z-110810T2245Z/
JONES MS-
532 PM CDT WED AUG 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN JONES COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF OVETT MOVING 
SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3143 8915 3154 8915 3164 8904 3167 8894
      3144 8894
TIME...MOT...LOC 2233Z 295DEG 13KT 3157 8900

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 10, 3:45 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED AUG 10 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE WEAKENING OUTFLOW
BOUNDARY FROM AN EARLY MORNING MCS HAS CLEARED OUR EASTERN ZONES
NORTH OF INTERSTATE 20 AND WAS MOVING SOUTH NEAR HIGHWAY 84. THIS
BOUNDARY WAS HELPING SET OFF ISOLATED SHOWERS AND THUNDERSTORMS A
LITTLE FARTHER SOUTH THAN EXPECTED. ISOLATED CONVECTION CAN BE
EXPECTED ACROSS THE WHOLE CWA THROUGH EARLY EVENING. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE WITH WIND GUSTS TO 60 MPH
POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS. THIS ACTIVITY WILL DISSIPATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING BUT MODELS HINT THAT ANOTHER COMPLEX OF STORMS
MAY FORM OVERNIGHT TO OUR NW AND MOVE INTO OUR NORTHERN ZONES BEFORE
MORNING. THE LARGE MID LEVEL RIDGE WILL REMAIN DOMINANT THROUGH
FRIDAY NIGHT RESULTING IN A WEST TO NORTHWEST FLOW ACROSS OUR REGION
AND A FEW DISTURBANCES CAPABLE OF GENERATING CONVECTION THROUGH EACH
NIGHT. BOTH THE GFS AND NAM HAVE COME IN WITH LOWER TEMPERATURES
THURSDAY IN THE NORTH WITH HIGHER POPS IN ANTICIPATION OF THE
CONVECTION. HAVE GONE CLOSER TO THE GFS WITH TEMPERATURES AND POPS
AS THE NAM APPEARED TOO COOL BUT...TEMPERATURES WILL DEPEND ON
AMOUNT AND TIMING OF CONVECTION EACH DAY. FOR NOW...TEMPERATURES AND
HUMIDITY WERE STILL MEETING HEAT ADVISORY CRITERIA IN THE WEST. WL
KEEP THE CURRENT ADVISORY IN THE WEST THAT RUNS THROUGH THURSDAY
NIGHT BUT NOT EXTEND THE TIME INTO FRIDAY. OUR PW WILL REMAIN AROUND
TWO INCHES WITH SURFACE DEW POINTS IN THE LOW TO MID 70S. FOR FRIDAY
MODELS HAVE COME IN WITH LOWER POPS AND HIGHER TEMPERATURES AND WITH
LITTLE CHANGE IN OVERALL WX PATTERN. MOST OF THE CONVECTION IS
EXPECTED TO BE DIURNALLY DRIVEN WITH HIGHEST POPS FROM NORTHWEST TO
SOUTHEAST BUT A SUBTLE SHORTWAVE TIMED JUST RIGHT COULD RESULT IN
MORE CONVECTION AND IN OTHER AREAS. HAVE GONE ABOVE GUIDANCE FOR
POPS FRIDAY ANTICIPATING SCATTERED COVERAGE ACROSS ALL EXCEPT
SOUTHWEST CORNER. HEAT INDEX VALUES LOOK TO REACH OR EXCEED 105
AGAIN AND A HEAT ADVISORY FOR A PORTION OF THE AREA WILL LIKELY BE
NEEDED. /22/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...BETTER FORCING IS
ADVERTISED FOR THE WEEKEND WHEN THE SRN PORTION OF A LONG WAVE
TROUGH TRACKS INTO THE AREA. MODEL SOLUTIONS DIFFER ON TIMING OF THE
BETTER PARAMETERS...THE GFS SHOWING THE ASSOCIATED 850 MB TROUGH
PIVOTING IN SUNDAY/SUNDAY NIGHT WHILE THE FASTER EURO PUSHES THE
TROUGH IN SATURDAY/SATURDAY NIGHT. BOTH HAVE THE SURFACE BOUNDARY
MOVING THROUGH MUCH OF THE AREA SUNDAY...FOLLOWED BY A MUCH DRIER
AIR MASS. CURRENTLY THE GFS SOLUTION LOOKS MORE REASONABLE AND WILL
BE FOLLOWED FOR NOW.

SURFACE DEWPOINTS WILL BE IN THE 60S ACROSS MOST OF THE AREA BY
SUNRISE MONDAY. SURFACE RIDGING CONTINUES MONDAY NIGHT INTO TUESDAY
WITH WEAK SURFACE TROUGHING POSSIBLY DEVELOPING FROM THE SE LATE
TUESDAY AFTERNOON. CONDITIONS WILL BE NOTICEABLY LESS HUMID BEHIND
THE SURFACE TROUGH AND TEMPERATURES WILL BE COOLER ACROSS THE AREA.
/03/

&&

.AVIATION...VFR CONDITIONS PREVAIL STILL THIS AFTERNOON. SECONDARY
OUTFLOW BOUNDARY SURGING TO JUST NW OF THE NATCHEZ TRACE...AND THEN
EXTENDING BACK WNW INTO SOUTHERN AR...SEEMS TO BE THE PRIMARY FOCUS
FOR CONVECTION THIS AFTERNOON. WET MICROBURST CHECKLIST IN LIKELY
CATEGORY AND HIGH LEVELS OF DCAPE WOULD IMPLY STRONG WINDS WITH ANY
CONVECTION THIS AFTERNOON AND THIS WILL NEED TO BE MONITORED AS
WELL. CARRYING VCTS AHEAD OF BOUNDARY AT KMEI/KJAN/KGTR THIS
EVENING...AND WILL HAVE TO MONITOR TO GO CATEGORICAL IF CONVECTION
LOOKS MORE LIKELY AT ANY PARTICULAR SITE. EXPECT DECREASING
CONVECTIVE COVERAGE THIS EVENING...BUT LATEST 12Z MODELS INDICATE
THAT FOCUS FOR NEW MCS ACTIVITY A BIT FARTHER S THAN EARLIER RUNS
HAD SUGGESTED. LATER TAFS WILL HAVE TO LOOK AT THE POSSIBILITY OF
INCLUDING MORE CONVECTION OVERNIGHT. FOR NOW GENERALLY HAVE VFR
CONDITIONS FORECAST OVERNIGHT. /AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  96  75  97 /  22  23  15  30
MERIDIAN      73  96  72  97 /  20  30  16  32
VICKSBURG     75  96  74  96 /  17  19  11  28
HATTIESBURG   75  98  76  99 /  17  28  13  29
NATCHEZ       75  96  74  95 /  11  18   8  22
GREENVILLE    75  93  75  97 /  37  37  19  32
GREENWOOD     75  93  73  97 /  40  40  22  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-034-035-040>043-
     047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.

&&

22/03/AEG
Hazardous weather outlook, Aug 10, 3:00 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED AUG 10 2011

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-112145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
300 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY
EVENING NORTH OF A LINE FROM DELHI LOUISIANA...TO HAZLEHURST...TO
QUITMAN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PARTICULARLY
NORTH OF INTERSTATE 20. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE
DAMAGING WIND GUSTS TO 60 MPH...BUT STORMS WILL ALSO BE CAPABLE OF
PRODUCING A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES.

THE INITIAL RISK OF SEVERE STORMS WILL COME LATE THIS AFTERNOON AND
EVENING AND ESPECIALLY BE FOCUED IN AREAS ALONG AND SOUTH OF A LINE
FROM BELLEFONTAINE...TO BELZONI...TO FOUNTAIN HILL ARKANSAS...WHERE
A BOUNDARY FROM OVERNIGHT CONVECTION WILL FOCUS STORM DEVELOPMENT.
ADDITIONAL IMPULSES MOVING SOUTHEAST THROUGH THE AREA WILL BRING THE
RISK FOR ADDITIONAL DEVELOPMENT OF STRONG TO POSSIBLY SEVERE
STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...OVERNIGHT AND INTO
THURSDAY.

IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS
TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100
DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS
GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY
BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF.
DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES
AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA
THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT TIMES LATER TODAY THROUGH THURSDAY
EVENING.

LAZ023>026-MSZ059>066-072>074-112145-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
300 PM CDT WED AUG 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING...WITH GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE PRIMARY RISKS. THE
RISK FOR STORMS SHOULD DIMINISH WITH SUNSET.

HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH
AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN
OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND
WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH
SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL
THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW
STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY
BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF.
DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES
AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA
THROUGH THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Special weather statement, Aug 10, 4:09 PM CDT, 52 minutes before
MSZ049-055-102140-
SIMPSON MS-RANKIN MS-
409 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF CATO AT 409 PM CDT...MOVING SOUTHEAST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN RANKIN AND NORTHEASTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3203 9002 3217 8990 3208 8973 3204 8973
      3204 8967 3204 8966 3199 8966 3185 8978
TIME...MOT...LOC 2109Z 306DEG 9KT 3205 8987

CME
Local storm report, Aug 10, 4:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     WEST POINT              33.61N 88.64W
08/10/2011                   CLAY               MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG WITH A CABLE LINE.

&&

CME
Local storm report, Aug 10, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT WED AUG 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     3 NW BENT OAK           33.46N 88.58W
08/10/2011  M58.00 MPH       LOWNDES            MS   AWOS

            KGTR AWOS REPORTS 50 KT WIND GUST. UNCONFIRMED 73 MPH
            GUST ALSO REPORTED AT THE AIRPORT VIA LOWNDES EMA.

&&

DL
Special weather statement, Aug 10, 4:46 PM CDT, 15 minutes before
MSZ039-102215-
NOXUBEE MS-
446 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER SOUTHERN LOWNDES COUNTY AT 445 PM CDT...MOVING
SOUTHEAST AT 20 MPH. STRONG OUTFLOW WINDS WILL PUSH INTO NORTHERN
NOXUBEE COUNTY THROUGH 515 PM.

PEOPLE IN NORTHERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3322 8831 3315 8831 3300 8835 3318 8870
      3328 8863 3328 8830 3322 8830
TIME...MOT...LOC 2145Z 299DEG 19KT 3324 8854

CME
Special weather statement, Aug 10, 4:52 PM CDT, 9 minutes before
MSZ054>056-063>065-102250-
SMITH MS-SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
COPIAH MS-
452 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PINOLA AT 452 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN EXTREME EAST CENTRAL COPIAH...NORTHWESTERN COVINGTON...
EXTREME NORTHWESTERN JEFFERSON DAVIS...EXTREME NORTHEASTERN
LAWRENCE...SOUTHERN SIMPSON AND EXTREME SOUTHWESTERN SMITH COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3176 8961 3174 9010 3188 9015 3195 8969
TIME...MOT...LOC 2152Z 308DEG 10KT 3183 8989

MME
Special weather statement, Aug 10, 4:55 PM CDT, 6 minutes before
MSZ066-102225-
JONES MS-
455 PM CDT WED AUG 10 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT WED AUG 10 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER ELLISVILLE AT 455 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN CENTRAL JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3163 8896 3144 8904 3157 8932 3173 8923
TIME...MOT...LOC 2155Z 296DEG 12KT 3161 8918

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:03 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith27 min
Aug 9, 7:06 PM CDTSpecial Weather StatementJANRankin44 min
Aug 9, 7:09 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith36 min
Aug 9, 7:47 PM CDTFlash Flood WarningJANJasper, Jones, Smith118 min
Aug 9, 8:26 PM CDTSpecial Weather StatementJANSharkey44 min
Aug 9, 10:03 PM CDTSpecial Weather StatementJANSharkey47 min
Aug 10, 12:11 AM CDTSpecial Weather StatementJANScott59 min
Aug 10, 1:43 PM CDTSpecial Weather StatementJANNoxubee32 min
Aug 10, 3:18 PM CDTSpecial Weather StatementJANClay32 min
Aug 10, 3:30 PM CDTSevere Thunderstorm WarningJANClay60 min
Aug 10, 4:03 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha72 min
Aug 10, 4:09 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 10, 4:46 PM CDTSpecial Weather StatementJANNoxubee29 min
Aug 10, 4:52 PM CDTSpecial Weather StatementJANSimpson58 min
Aug 10, 4:55 PM CDTSpecial Weather StatementJANJones30 min
Aug 10, 4:58 PM CDTSevere Thunderstorm WarningJANNoxubee37 min
Aug 10, 5:26 PM CDTSpecial Weather StatementJANNeshoba59 min
Aug 10, 5:45 PM CDTSpecial Weather StatementJANSmith30 min
Aug 10, 6:13 PM CDTSpecial Weather StatementJANSmith47 min
Aug 10, 6:19 PM CDTSpecial Weather StatementJANSimpson31 min
Aug 10, 6:28 PM CDTSpecial Weather StatementJANKemper32 min
Aug 10, 6:58 PM CDTSpecial Weather StatementJANLauderdale32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.